Alert archive / Georgia / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Sep 21, 2007, 9:34 AM EDT for Chatham County, Georgia. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 9:34 AM EDT (13:34 UTC)
- Expired
- Sep 21, 2007, 11:30 AM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 11:25 AM EDT | FLASH FLOOD | Savannah, GA | NUMEROUS IMPASSABLE STREETS IN SAVANNAH. PAULSEN ST. AND 63RD. PAULSEN ST. AND 61ST. EAST VICTORY AND LIVE OAK. VICTORY AND ABERCORN AROUND ARDSLEY PARK. 500 BLOCK OF PENNSYLVANIA AVE. DERENNE AVE. AND BULL ST. 62ND ST. AND SPRING HILL. PINE ST. AND CAMELIA ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 211336
FFWCHS
GAC051-211530-
/X.NEW.KCHS.FF.W.0017.070921T1334Z-070921T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
934 AM EDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1130 AM EDT
* AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM BURROUGHS TO
WINDSOR FOREST TO 9 MILES SOUTH OF SKIDAWAY ISLAND...OR ALONG A
LINE EXTENDING FROM RICHMOND HILL TO 8 MILES EAST OF RICHMOND HILL
TO 17 MILES SOUTHEAST OF RICHMOND HILL...MOVING NORTH AT 5 MPH.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
OSSABAW ISLAND...
WINDSOR FOREST...
WILMINGTON ISLAND...
SKIDAWAY ISLAND...
SANDFLY...ISLE OF HOPE...
SAVANNAH...
VERY HEAVY RAIN HAS ALREADY FALLEN OVER OSSABAW ISLAND THIS MORNING
WITH ESTIMATES OF 2 TO 3 INCHES OF RAIN IN THE PAST HOUR. THIS HEAVY
RAIN IS EXPECTED TO MOVE NORTHWARD THROUGH THE COUNTY DURING THE
REMAINDER OF THE MORNING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3175 8117 3186 8115 3199 8129 3212 8112
3210 8110 3207 8099 3200 8086 3194 8091
3195 8095 3193 8097 3193 8094 3185 8099
3186 8104 3180 8104 3174 8115
TIME...MOT...LOC 1334Z 189DEG 8KT 3197 8130 3196 8116
3181 8107 3181 8107
$$1 follow-up statement
000
WGUS72 KCHS 211419
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT FRI SEP 21 2007
GAC051-211530-
/X.CON.KCHS.FF.W.0017.000000T0000Z-070921T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
1017 AM EDT FRI SEP 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CHATHAM COUNTY...
AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAVANNAH TO 9
MILES SOUTH OF SKIDAWAY ISLAND...MOVING NORTH AT 5 MPH.
OVER 2 INCHES OF RAIN FELL BETWEEN 930 AND 1000 AM OVER OSSABAW
ISLAND. THESE VERY HEAVY RAINFALL RATES WILL CONTINUE TO MOVE
NORTHWARD THROUGH PARTS OF CHATHAM COUNTY.
FLASH FLOODING IS EXPECTED IN AND AROUND BURROUGHS...ISLE OF HOPE...
RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST.
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3175 8117 3186 8115 3199 8129 3212 8112
3200 8086 3194 8091 3195 8095 3193 8097
3193 8095 3185 8098 3186 8104 3180 8104
3174 8115
TIME...MOT...LOC 1417Z 189DEG 8KT 3209 8112 3199 8109
3182 8107 3185 8096
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 7:44 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 21, 7:44 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
744 AM EDT FRI SEP 21 2007
.SYNOPSIS...
EASTERLY FLOW BETWEEN LOW PRESSURE IN THE EASTERN GULF OF MEXICO
AND HIGH PRESSURE OVER THE NORTHEAST WILL CONTINUE TO BRING
MOISTURE INTO THE AREA THROUGH SATURDAY. HIGH PRESSURE WILL
STRENGTHEN AND BUILD DOWN THE COAST SUNDAY AND MONDAY...ALLOWING
FOR WARMER AND DRIER CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
ELONGATED TROUGH OF LOW PRESSURE REMAINS OFF THE SC/GA
COAST...ORIGINATING FROM DEEPENING LOW PRESSURE OVER THE EASTERN
GULF OF MEXICO. TWO AREAS OF LOW-LEVEL MOISTURE CONVERGENCE ARE
EVIDENT ON SATELLITE AND RADAR IMAGERY...ONE NEAR THE CUSP OF THE
TROUGH AND THE OTHER CLOSER TO THE SURFACE LOW. THE FORMER
ENHANCEMENT IS RESULTING IN HEAVY SHOWERS WITH ISOLATED STORMS
ACROSS THE SC WATERS AND FAR EASTERN PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES. FARTHER INLAND...LOW-LEVEL DEWPOINTS REFLECT
THE MORE CONTINENTAL AIRMASS WITH MANY VALUES IN THE 60S. THIS
PREVENTED MUCH PRECIP FROM ENCROACHING ON INLAND AREAS
YESTERDAY...AND SHOULD CONTINUE TO STIFLE INWARD PROGRESSION OF
CONVECTION. THEREFORE...DROPPED INLAND POPS TO SLIGHT CHANCE THROUGH
MIDDAY WITH AS HIGH AS LIKELY THIS MORNING ACROSS FAR NE PORTIONS.
A BIT BETTER COVERAGE OF CONVECTION SHOULD PREVAIL THIS AFTERNOON
AS THE COASTAL TROUGH SHIFTS TOWARD THE COAST AND A SEABREEZE IS
ABLE TO DEVELOP AND MOVE INLAND. STILL...BEST COVERAGE WILL BE
ALONG THE COAST AND THE WATERS.
MODEL SOUNDINGS SHOW A PRETTY FAVORABLE FOG SETUP FOR TONIGHT.
MOIST SOILS WITH HIGH LOW-LEVEL HUMIDITY...COUPLED WITH STEEP
HYDRO-LAPSE ABOVE 980 MB AND BL WINDS LESS THAN 5 KTS...SHOULD
SUPPORT FORMATION OF AT LEAST PATCHY FOG MOST INLAND AREAS.
PREVIOUS FCST COVERED THIS NICELY. DAY SHIFT MAY NEED TO INCREASE
COVERAGE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS THE LOW PRESSURE OVER THE EASTERN GULF SLOWLY PULLS AWAY TO THE
W THE INVERTED SFC TROUGH OFF OUR COAST WILL WEAKEN AND HIGH
PRESSURE SHIFTING THROUGH THE OHIO VALLEY WILL REGAIN CONTROL.
DRIER AIR WILL BEGIN TO FILTER INTO THE LOWER LEVELS LATE SAT INTO
SUN. HOWEVER...DO NOT FEEL THE GFS HAS A GREAT HANDLE ON THE
WEAKENING OF THE TROUGH...AS IT OFTEN SEEMS TO WEAKEN THE FEATURES
TOO QUICKLY. GFS MOS HIGHS FOR SAT AND SUN SEEMED TOO WARM BASED
ON THIS REASONING. CLOUD COVER SHOULD STILL BE PRETTY SIGNIFICANT
ON SAT...SO CAPPED HIGHS AT UPPER 80S. INCREASING THICKNESSES ON
SUN WITH BETTER INSOLATION SHOULD ALLOW TEMPS TO APPROACH 90 AWAY
FROM THE COAST. PRECIP CHANCES CONTINUALLY DECLINE THROUGH THE
PERIOD. MORE PATCHY FOG EXPECTED SAT NIGHT...ESPECIALLY IF CLOUDS
BEGIN TO CLEAR OUT DURING THE EVENING.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRES WILL PREVAIL ACROSS THE REGION EARLY NEXT WEEK...BEFORE
WEAKENING AND GIVING WAY TO AN APPROACHING COOL FRONT BY NEXT WED
OR THU. LITTLE CHANGE TO SENSIBLE WX MON AND TUE...WITH DEEP
LAYERED RIDGING AND PWATS NEAR 1.5 TO 1.75 INCHES. SEA BREEZE
LOOKS TO BE THE MAIN FORCING FOR CONVECTION...SO SMALL POPS AGAIN
IN ORDER.
RAIN PROBABILITIES WILL BEGIN TO INCREASE WED AND THU...AS RIDGE
BEGINS TO BREAK DOWN ALLOWING A COOL FRONT TO APPROACH FROM THE NW.
MOISTURE POOLING AHEAD OF THE FRONT WILL ALLOW FOR INCREASING RAIN
CHANCES.
TEMPS WILL BE ABOVE NORMAL SAT THROUGH THU...WITH DAYTIME HIGHS
GENERALLY IN THE 80S TO AROUND 90 AND OVERNIGHT LOWS IN THE UPPER
60S TO MID 70S.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LIFR/IFR CONDITIONS CONTINUE AT BOTH KSAV AND KCHS AIRPORTS AT 12Z.
WE CONTINUE ON THE PESSIMISTIC SIDE ON LIFTING CIGS TO MVFR BY
MID MORNING BUT OVERALL...LITTLE CHANGE FROM PREVIOUS THINKING.
MONITORING FOR TSTMS S OF KSAV THAT MAY IMPACT THE TERM BY 14Z
AND WE HAVE INTRODUCED SHRA WITH CB AT 12Z TO SHOW WEATHER COMING
FROM THE S.
AT KCHS...TROPICAL BAND MAY EVENTUALLY REACH THE VCNTY BUT TIMING
TRICKY. WE MAINTAINED CB FOR NOW FROM 18Z.
LIFR/IFR CONDITIONS MAY RETURN AGAIN TONIGHT AFTER MIDNIGHT. WOULD
NOT BE SURPRISED IF LOW CLOUDS EVEN GET IN SOONER WITH ONSHORE FLOW.
EXTENDED AVIATION OUTLOOK...
MAIN ISSUE WILL BE THE THREAT OF FOG REDUCING VSBYS LATE NIGHT AND
EARLY MORNING OVER THE WEEKEND. IF WINDS DIE OFF COMPLETELY WE
COULD EASILY SEE IFR OR LOWER CONDITIONS WITH A RISK OF LOWER
STRATUS AS WELL. OTHERWISE...VFR AFTERNOON AND EVENINGS EXPECTED
THROUGH TUESDAY WITH JUST A FEW ISOLATED SHOWERS.
&&
.MARINE...
THE PERSISTENT SFC PRES GRADIENT OFF THE SOUTH CAROLINA COAST
CONTINUES TO PINCH THIS MORNING WITH WINDS RUNNING HIGHER THAN 00Z
MMG/FWC GUIDANCE PACKAGES INDICATED. ALTHOUGH WAVE HEIGHT DATA
IS SPARSE...WE SUSPECT THERE ARE ALSO SOME 6 FOOT SEAS OFF THE
SOUTH CAROLINA COAST NEAR 20 NM. WE HAVE EXTENDED OUR SCA IN THESE
WATERS UNTIL 15Z THIS MORNING TO ACCOUNT FOR THESE TRENDS.
OFF THE GEORGIA COAST...WINDS WERE LIGHTER BUT SEAS STILL CLOSE
TO 5 FT AT GRAYS REEF AND 6 FT AT R2 SABSOON TOWER. WE EXTENDED
THE 20-60 NM SCA OUT A LITTLE FURTHER TODAY AND INITIALIZED
WATERS WITHIN 20 NM WITH SCEC.
NOT MUCH CHANGE IN OVERALL FORECAST PHILOSOPHY...WINDS AND SEAS
SHOULD CONTINUE TO SUBSIDE BY THIS WEEKEND AS A WEAK PRES PATTERN
EVOLVES. ONLY MINOR CHANGES IN PERIODS FROM SAT INTO TUE AS
RELATIVELY QUIET CONDITIONS ARE ANTICIPATED.
RIP CURRENTS...WE WILL FORECAST A MODERATE RISK OF RIP CURRENTS
ALONG AREA BEACHES TODAY WITH CONTINUED ONSHORE FLOW AND RESIDUAL
SWELLS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ350-
352.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ374.
&&Hazardous weather outlook, Sep 21, 3:59 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 359 AM EDT FRI SEP 21 2007 GAZ117-119-139-141-SCZ048>051-220800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 359 AM EDT FRI SEP 21 2007 ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH TODAY DUE TO CONTINUED SWELLS AND ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-220800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 359 AM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-370-374-220800- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM 20 NM TO 40 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 359 AM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 21, 7:51 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 AM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL RICEBORO 31.74N 81.43W
09/21/2007 M1.00 INCH LIBERTY GA AMATEUR RADIO
ALSO REPORTED A WALL CLOUD.
&&
JRLSpecial weather statement, Sep 21, 8:28 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 828 AM EDT FRI SEP 21 2007 GAZ116-117-211300- COASTAL BRYAN-INLAND BRYAN- 828 AM EDT FRI SEP 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 900 AM EDT... AT 826 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DANIEL TO 9 MILES SOUTHEAST OF KELLER...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF RICHMOND HILL TO 17 MILES SOUTHEAST OF RICHMOND HILL...MOVING NORTH AT 15 MPH. AREAS IN AND AROUND BELFAST...FORT MCALLISTER...KELLER AND RICHMOND HILL WILL BE IMPACTED THROUGH 900 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Sep 21, 8:37 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 837 AM EDT FRI SEP 21 2007 GAZ138-139-211300- COASTAL LIBERTY-INLAND LIBERTY- 837 AM EDT FRI SEP 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 900 AM EDT... AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR HALFMOON LANDING...OR ABOUT 16 MILES SOUTH OF RICHMOND HILL...MOVING NORTH AT 10 MPH. AREAS IN AND AROUND HALFMOON LANDING AND SUNBURY WILL BE IMPACTED THROUGH 900 AM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Sep 21, 8:50 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 AM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG RETREAT 31.70N 81.41W
09/21/2007 LIBERTY GA EMERGENCY MNGR
TREE DOWN ON HIGHWAY 17.
&&
VBSpecial weather statement, Sep 21, 8:54 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 854 AM EDT FRI SEP 21 2007 GAZ116>119-211400- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 854 AM EDT FRI SEP 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 1000 AM EDT... AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DANIEL TO OSSABAW ISLAND...OR ALONG A LINE EXTENDING FROM RICHMOND HILL TO 15 MILES SOUTHEAST OF RICHMOND HILL...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND BELFAST...BURROUGHS...FORT MCALLISTER...KELLER... RICHMOND HILL...SKIDAWAY ISLAND...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST WILL BE IMPACTED THROUGH 1000 AM EDT. WINDS TO 50 MPH CAN CAUSE SMALL LIMBS AND OTHER LOOSE OBJECTS TO BLOW AROUND. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Sep 21, 9:24 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 AM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 6 ESE HALFMOON LANDING 31.67N 81.18W
09/21/2007 LIBERTY GA PUBLIC
8 TO 10 INCH DIAMETER TREE LIMBS DOWN IN THE WALBURG
CREEK AREA OF ST CATHERINES ISLAND.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:49 AM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 56 min |
| Sep 21, 6:30 AM EDT | Tornado Warning | CHS | McIntosh | 30 min |
| Sep 21, 7:09 AM EDT | Tornado Warning | CHS | McIntosh | 36 min |
| Sep 21, 7:22 AM EDT | Areal Flood Advisory | CHS | McIntosh | 113 min |
| Sep 21, 7:28 AM EDT | Special Marine Warning | CHS | 62 min | |
| Sep 21, 7:35 AM EDT | Severe Thunderstorm Warning | CHS | Liberty | 40 min |
| Sep 21, 7:52 AM EDT | Areal Flood Advisory | CHS | Liberty | 113 min |
| Sep 21, 8:22 AM EDT | Special Marine Warning | CHS | 53 min | |
| Sep 21, 8:58 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 47 min |
| Sep 21, 9:04 AM EDT | Areal Flood Advisory | CHS | Liberty | 116 min |
| Sep 21, 9:13 AM EDT | Special Marine Warning | CHS | 62 min | |
| Sep 21, 9:15 AM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 2 hr |
| Sep 21, 9:39 AM EDT | Severe Thunderstorm Warning | CHS | Chatham | 44 min |
| Sep 21, 10:10 AM EDT | Special Marine Warning | CHS | 65 min | |
| Sep 21, 11:26 AM EDT | Flash Flood Warning | CHS | Chatham | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.